# SDR CHQA200700041

- Difficulty date: August 21, 2007
- Submitted: August 24, 2007
- Operation: Air carrier
- Aircraft: N575RP
- Make and model: Emb EMB-145LR
- Aircraft serial: 145847
- Aircraft time: 8,081 hours, 6,541 cycles
- Engine: Allsn AE3007A
- Engine time: 8,105 hours, 6,560 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR900022
- Condition: Burned Out
- Location: Seat 18a
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

JFK TO IND JUST AFTER LIFT OFF RECEIVED THE "LAV SMOKE" WARNING.  FA CHECKED FOR SMOKE OR FIRE AND NOTICED A HOT ELECTRICAL BURNING SMELL IN THE REAR OF THE CABIN.  THE SMELL QUICKLY DISSIPATED.  FLIGHT CREW DECLARED AN EMERGENCY AND RAN THROUGH THE APPROPRIATE CHECK LISTS.  RETURN LAND AT JFK NORMAL AND CLEARED RUNWAY, TAXIED BACK TO GATE AND SHUT DOWN AIRCRAFT.  MAINTENANCE RAN ENGINES AND DID NOT SEE OR SMELL SMOKE DURING ENGINE RUNS, INSPECTED AIRCRAFT AND FOUND BALLAST FOR CEILING LIGHTS OVER SEAT 18A BURNT OUT.  MAINTENANCE REPLACED BALLAST, NO FURTHER DEFECTS NOTED.
